False-photosensitivity and Transient Hemiparesis Following High-Dose Intravenous and Intrathecal Methotrexate for Treatment of Acute Lymphoblastic Leukemia

Pediatr Blood Cancer. 2009 Jul;53(1):103-5. doi: 10.1002/pbc.21896.

Abstract

We describe a patient who was treated with high-dose intravenous and intrathecal methotrexate for acute lymphoblastic leukemia, and who manifested a false photosensitivity reaction with no prior evidence of sun exposure. This patient later experienced delayed transient hemiparesis following methotrexate administration, although without long-term sequelae. The etiology of these events is obscure, but suggestive of a vasculitic or immune-mediated reaction to methotrexate.

Publication types

  • Case Reports

MeSH terms

  • Adolescent
  • Dysarthria / chemically induced
  • False Positive Reactions
  • Humans
  • Injections, Intravenous
  • Injections, Spinal
  • Male
  • Methotrexate / administration & dosage*
  • Methotrexate / adverse effects*
  • Nucleic Acid Synthesis Inhibitors / administration & dosage
  • Nucleic Acid Synthesis Inhibitors / adverse effects
  • Paresis / chemically induced*
  • Photosensitivity Disorders / chemically induced*
  • Precursor Cell Lymphoblastic Leukemia-Lymphoma / drug therapy*
  • Recurrence

Substances

  • Nucleic Acid Synthesis Inhibitors
  • Methotrexate